Alert archive / New Mexico / High Wind Watches in 2012
High Wind Watch 14, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Mar 10, 2012, 1:52 PM MST for Eddy County, New Mexico. It took effect at Mar 11, 2012, 1:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 10, 2012, 1:52 PM MST (20:52 UTC)
- In effect from
- Mar 11, 2012, 1:00 PM MDT
- Expired
- Mar 11, 2012, 3:33 AM MDT
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 489 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
721 WWUS74 KMAF 102052 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 252 PM CST SAT MAR 10 2012 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR THE GUADALUPE MOUNTAINS... .DEVELOPING LOW PRESSURE OVER THE CENTRAL PLAINS WILL RESULT IN INCREASE WINDS THROUGH THE GUADALUPE MOUNTAINS ON SUNDAY. NMZ027-TXZ258-111015- /O.NEW.KMAF.HW.A.0014.120311T1900Z-120312T0100Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 152 PM MST SAT MAR 10 2012 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... * EVENT...HIGH WINDS. * TIMING...SUNDAY AFTERNOON. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR TRAILERS. * WINDS...SOUTHWEST 25 TO 45 MPH WITH GUSTS TO AROUND 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ 44
1 follow-up statement
064 WWUS74 KMAF 110933 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 433 AM CDT SUN MAR 11 2012 NMZ027-TXZ258-111045- /O.CAN.KMAF.HW.A.0014.120311T1900Z-120312T0100Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 333 AM MDT SUN MAR 11 2012 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE HIGH WIND WATCH. GUSTY WEST WINDS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS TODAY. HOWEVER... WIND SPEEDS ARE EXPECTED TO REMAIN BELOW HIGH WIND WARNING LEVELS. THEREFORE... THE HIGH WIND WATCH HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Mar 10, 1:45 PM MST, 7 minutes earlier.
Area forecast discussion, Mar 10, 1:45 PM MST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
245 PM CST SAT MAR 10 2012
.DISCUSSION...
BIG CHANGES TO THE WX WILL BE POSSIBLE THE COMING WEEK. CURRENT WV
IMAGERY SHOWS UPPER TROUGH HAS FINALLY BEGUN MOVING EAST...AND FCST
TO EJECT NE TO SE CO BY 12Z SUNDAY. WRAPAROUND SHRA WILL BE
POSSIBLE OVERNIGHT...MAINLY OVER SE NM. ON SUNDAY...TROUGH WILL
DEVELOP/STRENGTHEN A LEESIDE TROUGH...VEERING WINDS AROUND TO THE SW
DURING THE AFTERNOON TO SCOUR THE AREA OF MOISTURE...W/DOWNSLOPE
WARMING AMPING AFTERNOON HIGHS BY 30F OR MORE OVER THE NE. LATEST
NAM IS TRICKLING IN...SHOWING A WEAK MTN WAVE SIGNATURE DEVELOPING
OVER THE GUADALUPES SUNDAY AFTERNOON...FOR A POSSIBLE HIGH WIND
EVENT. AS THIS LOOKS TO BE MARGINAL...WE/LL ISSUE A WIND
WATCH...AND LET THE MID SHIFT MAKE THE CALL. WITH ALL THE
DRYING...DOWNSLOPE WARMING...AND INCREASED SW FLOW...CRITICAL FIRE
WX CONDITIONS WILL BE POSSIBLE OVER THE NW ZONES. SEE FIRE WX
DISCUSSION BELOW.
OTHERWISE...SW FLOW ALOFT WILL DEVELOP OVER SE NM AND WEST TEXAS
INTO THE EXTENDED...W/A SFC TROUGH DEVELOPING OVER THE WESTERN ZONES
BY MONDAY NIGHT...AND FINALLY BRINGING RETURN FLOW BACK TO THE
AREA. MODELS BEGIN ADVECTING 50+F DEWPOINTS INTO THE LOWER TRANS
PECOS MONDAY NIGHT...AND OVER THE EASTERN 2/3RDS OF THE FA BY 12Z
TUESDAY. THIS IS SOMETHING THE AREA HAS NOT SEEN IN SOME TIME...AND
MODELS BEGIN BRINGING SHORTWAVES THRU THE FLOW BY LATE IN THE WEEK.
W/RETURN FLOW...MODELS SHARPEN UP A DRYLINE THRU MUCH OF THE
EXTENDED...AND THE POTENTIAL FOR CONVECTION LATER IN THE WEEK LOOKS
BETTER THAN IT HAS IN SOME TIME. DON/T WANT TO HYPE THIS UP TOO
MUCH ATTM...SO WE/LL KEEP CHANCES MINIMAL...AND COVERAGE ALONG AND
EAST OF THE DRYLINE.
FOR TEMPS...USED A BLEND ON NAM/GFS IN THE SHORT TERM...W/A SLIGHT
LEAN TOWARDS THE NAM. IN THE EXTENDED...TEMPS SHOULD STAY AOA
NORMAL. WE/LL STAY A BIT WARMER THAN MOS MINS DUE TO INCREASED
RETURN FLOW INTO THE AREA.
&&
.FIRE WEATHER...
DESPITE ABUNDANT CLOUDS AND MOISTURE TODAY AND TONIGHT...AN UPPER
LEVEL LOW MOVING INTO THE CENTRAL PLAINS ON SUNDAY WILL BRING DRIER
AND WINDIER CONDITIONS TO SOUTHEAST NEW MEXICO AND WEST TEXAS SUNDAY.
CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE IN SOUTHEAST NEW
MEXICO...THE UPPER TRANS PECOS AND DAVIS MOUNTAINS WHERE DEWPOINTS
WILL BE LOWEST AND MINIMUM AFTERNOON HUMIDITIES WILL DROP TO 10 TO
15 PERCENT. THIS MAY BE A LOW END EVENT WITH RH/S AND THE 3 HOUR
TIME REQUIREMENT STRUGGLING TO BE MET AND WILL LEAVE TO THE NEXT
SHIFT TO DETERMINE WHETHER A WARNING IS NEEDED. THE AIRMASS
CONTINUES TO DRY MONDAY AND TUESDAY BUT LIGHTER WINDS SHOULD PREVENT
CRITICAL CONDITIONS FROM REOCCURRING.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 39 75 42 82 / 10 0 0 0
CARLSBAD NM 32 76 36 81 / 20 0 0 0
DRYDEN TX 40 77 43 81 / 0 0 0 0
FORT STOCKTON TX 40 78 47 85 / 10 0 0 0
GUADALUPE PASS TX 36 64 49 72 / 10 0 0 0
HOBBS NM 31 72 38 78 / 10 0 0 0
MARFA TX 25 68 28 76 / 0 0 0 0
MIDLAND INTL AIRPORT TX 39 75 39 82 / 10 0 0 0
ODESSA TX 37 74 44 81 / 10 0 0 0
WINK TX 33 77 41 83 / 10 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...
GUADALUPE MOUNTAINS...REEVES COUNTY AND UPPER TRANS PECOS...
VAN HORN AND HIGHWAY 54 CORRIDOR.
HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
10/44Hazardous weather outlook, Mar 10, 1:42 PM MST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 242 PM CST SAT MAR 10 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-112045- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 242 PM CST SAT MAR 10 2012 /142 PM MST SAT MAR 10 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY AREAS OF FOG AND DRIZZLE REMAIN THIS AFTERNOON WITH VISIBILITIES DROPPING TO 3 TO 5 MILES. IN ADDITION...ISOLATED THUNDERSTORMS REMAIN POSSIBLE ACROSS THE EASTERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. SMALL HAIL AND OCCASIONAL LIGHTNING STRIKES WILL BE THE MAIN CONCERN WITH ANY THUNDERSTORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WARM...DRY AND WINDY CONDITIONS WILL RETURN TO MOST AREAS ON SUNDAY. A FIRE WEATHER WATCH IS IN EFFECT SUNDAY FOR THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS AND UPPER TRANS PECOS REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 1:31 PM MST | Fire Weather Watch | MAF | 13 hr |
Nearby
High Wind Watches in New Mexico, 2012High Wind Watches in Texas, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.